Averaging for Fundamental Solutions of Parabolic Equations.

  • Author(s) / Creator(s)
  • Herein, an averaging theory for the solutions to Cauchy initial value problems of arbitrary order,ε-dependent parabolic partial differential equations is developed. Indeed, by directly developing bounds between the derivatives of the fundamental solution to such an equation and derivatives of the fundamental solution of an “averaged” parabolic equation, we bring forth a novel approach to comparingx-derivatives ofView the MathML sourceon View the MathML sourced×[0, T] to like derivatives ofView the MathML source(asε→0) under general regularity conditions and our basic hypothesis thatView the MathML sourcefor eachx, t(i.e., pointwise). The flexibility afforded by studing fundamental vis-à-vis specific solutions of these equations not only permitsε-dependent Cauchy data and provides a unified method of treating allx-derivatives ofuεup to order 2p−1 but also proves an invaluable tool when considering related problems of stochastic averaging. Our development was motivated by and retains a strong resemblance to the classical theory of parabolic partial differential equations. However, it will turn out that the classical conditions under which fundamental solutions are known to exist are somewhat unsuitable for our purposes and a modified set of conditions must be used.

  • Date created
  • Subjects / Keywords
  • Type of Item
    Article (Published)
  • DOI
  • License
    © 1997 Journal of Differential Equations. This version of this article is open access and can be downloaded and shared. The original author(s) and source must be cited. Non-commercial use only.
  • Language
  • Citation for previous publication
    • Michael A. Kouritzin, Averaging for Fundamental Solutions of Parabolic Equations, Journal of Differential Equations, Volume 136, Issue 1, 1 May 1997, Pages 35-75, ISSN 0022-0396, http://dx.doi.org/10.1006/jdeq.1996.3244.